Hail, Hopkins
- When
- June 26, 4:50 PM CST
- Where
- Hopkins County, 6 mi E of Mortons Gap
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.233, -87.367
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 26, 1:51 PM CST, 2 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 251 PM CDT MON JUN 26 2006 .DISCUSSION... MAIN FORECAST ISSUE REMAINS NEAR DAILY SMALL CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH MUCH OF THE WEEK. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON OVER THE EASTERN HALF OF ILLINOIS IN RESPONSE TO AN UPPER-LEVEL LOW DROPPING SOUTHWARD THROUGH IOWA AND NORTHWEST ILLINOIS. THIS LOW IS EXPECTED TO CONTINUE DROPPING SOUTHWARD TONIGHT...FILLING AS IT DOES SO. THE COLD POOL OF AIR IN ASSOCIATION WITH THE LOW PAIRED WITH AMPLE SURFACE-BASED INSTABILITY WILL KEEP THE CHANCE OF SHOWERS AND THUNDERSTORMS ALIVE THIS EVENING. WITH THE LOSS OF DIURNAL HEATING...THE STORMS SHOULD BECOME MORE SPORADIC AS THE NIGHT PROGRESSES...BUT WE STILL CANNOT RULE OUT AN ISOLATED STORM OR TWO. THE PATTERN WITH AN UPPER-LEVEL TROUGH OVER THE EASTERN UNITED STATES IS FORECAST TO PERSIST THROUGH MID TO LATE WEEK. WAVES OF ENERGY DROPPING SOUTH INTO THE BASE OF THIS TROUGH WILL KEEP A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST. TIMING AND LOCATION OF THE BEST CHANCES WILL BE TRICKY AS THE MODELS HAVE A TOUGH TIME RESOLVING THE INDIVIDUAL PERTURBATIONS FARTHER OUT WITH TIME. HOWEVER...THE BEST CHANCES SHOULD EXIST OVER OUR NORTHERN AND EASTERN COUNTIES IN CLOSER PROXIMITY TO THE UPPER-LEVEL TROUGH. IN ADDITION...MORE COVERAGE SHOULD OCCUR DURING THE AFTERNOON AND EVENING HOURS COINCIDENT WITH PEAK DAYTIME HEATING. A LESS AMPLIFIED PATTERN IS EXPECTED TO DEVELOP BY THE END OF THE WORK WEEK. THE LATEST OPERATIONAL GFS RUNS HAVE COME ON BOARD WITH SHIFTING THE TROUGH AXIS EAST OF THE FORECAST AREA BY FRIDAY. THIS IS SIMILAR TO THE DGEX...BUT STILL NOT AS PROGRESSIVE AS THE ECMWF AND TO A LESSER EXTEND THE CANADIAN GLOBAL. WHILE CONFIDENCE REGARDING THE OVERALL PATTERN EVOLUTION HAS IMPROVED...TIMING OF INDIVIDUAL PRECIPITATION CHANCES IS STILL AN EXERCISE IN FRUSTRATION. FOR COLLABORATION AND CONTINUITY SAKE...WE WILL MAINTAIN SMALL CHANCES WEDNESDAY NIGHT AND THURSDAY. AVAILABLE MODEL GUIDANCE SUGGESTS A DRIER PERIOD FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT...SO WE MAINTAINED DRY CONDITIONS THURSDAY NIGHT... AND DROPPED POPS FROM THE FRIDAY AND FRIDAY NIGHT PERIODS. OVER THE WEEKEND...BOTH THE GFS AND DGEX INDICATE THE APPROACH OF MORE NORTHERN STREAM ENERGY WHICH MAY HELP TO PUSH A SURFACE FRONTAL BOUNDARY TOWARD OR INTO THE REGION. AS A RESULT...WE WILL ADD A 20 POP FROM SATURDAY THROUGH MONDAY. TEMPERATURES THROUGH THE PERIOD WILL MODERATE FROM BELOW NORMAL OVER THE NEXT FEW DAYS TO SLIGHTLY ABOVE SEASONAL NORMS BY NEXT WEEKEND. THIS IS ALREADY REFLECTED IN THE GOING FORECAST...WHICH COMPARES FAVORABLY WITH RECENT MOS GUIDANCE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && RJP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 325 PM CDT MON JUN 26 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-272030- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 325 PM CDT MON JUN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS STILL A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING OVER SOUTHWEST INDIANA...SOUTHERN ILLINOIS...AND WESTERN KENTUCKY. THE PRIMARY SEVERE WEATHER THREAT WILL BE HAIL AND A FEW STRONG WIND GUSTS. THE STORMS SHOULD DIMINISH CONSIDERABLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AT LEAST A SMALL CHANCE OF THUNDERSTORMS EXISTS ALMOST DAILY THROUGH THURSDAY...THEN AGAIN SATURDAY AND SUNDAY. STORMS WILL BE MOST NUMEROUS DURING THE HEAT OF THE DAY...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST FORECASTS AND UPDATES IN CASE THEIR ACTIVATION IS REQUESTED THROUGH THIS EVENING. RJP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
538 PM CDT MON JUN 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL BENTON 36.85N 88.36W
06/26/2006 M0.88 INCH MARSHALL KY TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED.
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
545 PM CDT MON JUN 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TSTM WND GST MORTONS GAP 37.24N 87.47W
06/26/2006 E60 MPH HOPKINS KY TRAINED SPOTTER
&&
SMITTYThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521923.